Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 211, NWS Lincoln, IL

June 22, 2006Fulton County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 22, 2006, 7:06 AM CDT for Fulton County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2006, 7:06 AM CDT (12:06 UTC)
Expired
Jun 22, 2006, 7:45 AM CDT
In force
39 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Fulton County, IL

The radar

The Lincoln radar (KILX), 81 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:22 AM CDTTSTM WND DMGLewistown, ILTREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 221206
SVRILX
ILC057-221245-
/O.NEW.KILX.SV.W.0211.060622T1206Z-060622T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
706 AM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FULTON COUNTY IN WEST CENTRAL ILLINOIS.

* UNTIL 745 AM CDT

* AT 703 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR BERNADOTTE...OR ABOUT 10 MILES WEST OF
  LEWISTOWN...AND WAS MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUBA...
  ST. DAVID...
  CANTON...

OTHER LOCATIONS IN THE WARNING INCLUDE...LITTLE AMERICA...BANNER...
BRYANT...DUNCAN MILLS...DUNFERMLINE AND FIATT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4048 9041 4055 9042 4060 9036 4060 8993
      4047 8991 4040 9001 4038 9006 4025 9016
      4024 9043

$$

BAK
2 follow-up statements
000 
WWUS53 KILX 221217
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
717 AM CDT THU JUN 22 2006

ILC057-221245-
/O.CON.KILX.SV.W.0211.000000T0000Z-060622T1245Z/
FULTON-
717 AM CDT THU JUN 22 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR CENTRAL FULTON COUNTY...

AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LEWISTOWN...MOVING EAST AT 40 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  ST. DAVID.
  CANTON.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4048 9041 4055 9042 4060 9036 4060 8993
      4047 8991 4040 9001 4038 9006 4025 9016
      4024 9043

$$

BAK
000 
WWUS53 KILX 221245
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
745 AM CDT THU JUN 22 2006

ILC057-221255-
/O.EXP.KILX.SV.W.0211.000000T0000Z-060622T1245Z/
FULTON-
745 AM CDT THU JUN 22 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON COUNTY EXPIRES
AT 745 AM CDT...

AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE 
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4048 9041 4055 9042 4060 9036 4060 8993
      4047 8991 4040 9001 4038 9006 4025 9016
      4024 9043

$$

BAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:05 AM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Jun 22, 2:05 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
205 AM CDT THU JUN 22 2006

.DISCUSSION...
MAIN SHORT-TERM CONCERN WILL BE POPS TODAY THROUGH FRIDAY...AS
SLOW-MOVING FRONT DROPS SOUTHWARD THROUGH THE AREA.  IN THE
LONGER-TERM...EMPHASIS WILL SHIFT TO TIMING OF NORTHERN STREAM WAVE
BY LATE IN THE WEEKEND.

LATEST SURFACE CHART SHOWS FRONTAL BOUNDARY EXTENDING FROM THE
SOUTHERN GREAT LAKES INTO THE PLAINS STATES...WITH WARM AND MOIST
AIRMASS FIRMLY IN PLACE ACROSS THE MIDWEST.  ALOFT...ZONAL FLOW
PREVAILS ACROSS MUCH OF THE CONUS...WITH SEVERAL EMBEDDED
SHORT-WAVES.  NEXT WAVE OF INTEREST TO CENTRAL ILLINOIS WEATHER IS
CURRENTLY EJECTING OUT OF THE ROCKIES AND IS HELPING KICK OFF AN MCS
ACROSS KANSAS.

SHORT TERM...TODAY THROUGH SATURDAY...
MODELS CONTINUE TO INDICATE FRONTAL BOUNDARY SLIPPING SOUTHWARD INTO
CENTRAL ILLINOIS LATER TODAY.  HOWEVER...WITH WEST-TO-EAST UPPER
FLOW AND NO WIDESPREAD CONVECTION TO THE NORTH/NORTHWEST OF ILLINOIS
TO HELP PUSH THE FRONT IN THIS DIRECTION...THINK SOUTHWARD
PROGRESSION MAY BE A BIT OVERDONE.  BOUNDARY SHOULD DROP INTO THE
NORTHERN KILX CWA THIS AFTERNOON...SERVING AS THE MAIN FOCUSING
MECHANISM FOR PRECIP DEVELOPMENT.  SHORT-WAVE ENERGY FROM THE PLAINS
WILL APPROACH FROM THE WEST...WEAKENING MID-LEVEL CAP AND PROVIDING
SYNOPTIC LIFT.  IN ADDITION...70-80KT 300MB JET STREAK ORIENTED
ACROSS THE GREAT LAKES WILL ENHANCE UPPER DIVERGENCE AND LIFT.  WITH
ALL THE INGREDIENTS IN PLACE...EXPECT THUNDERSTORMS TO DEVELOP THIS
AFTERNOON.  A FEW SHOWERS/STORMS MAY SNEAK INTO THE W/NW CWA THIS
MORNING...AS REMNANTS OF MCS TRACK EASTWARD...HOWEVER MODELS TEND TO
WEAKEN THIS ACTIVITY AS IT SHIFTS AWAY FROM BEST LOW-LEVEL INFLOW.
WILL GO WITH LIKELY POPS ACROSS THE W/NW ALL DAY...WITH LOWER POPS
ELSEWHERE DURING THE MORNING INCREASING TO LIKELY BY AFTERNOON.

AS UPPER WAVE TRACKS ACROSS AREA TONIGHT...PRECIP BECOMES MORE
WIDESPREAD ALONG THE FRONT.  NAM-WRF BRINGS COPIOUS AMOUNTS OF RAIN
IN EXCESS OF ONE INCH ACROSS THE SOUTHEAST CWA...MAINLY ALONG AND
SOUTH OF A PARIS TO TAYLORVILLE LINE.  MEANWHILE...GFS IS SUFFERING
FROM SEVERE FEEDBACK PROBLEMS AS IT DEVELOPS A SIGNIFICANT SURFACE
WAVE ALONG THE BOUNDARY...BRINGING VERY HEAVY RAIN TO THE SOUTHERN
CWA LATE TONIGHT LINGERING INTO FRIDAY.  WILL FOLLOW THE NAM-WRF
CLOSELY HERE...WITH LIKELY POPS TONIGHT FOR AREAS ALONG AND SOUTH OF
I-72...AND 40S TO THE NORTH.

BOUNDARY SHIFTS EVEN FURTHER SOUTH ON FRIDAY...AS ANOTHER WEAK WAVE
TRACKS ALONG IT.  RAIN CHANCES WILL GRADUALLY END FROM NORTH TO
SOUTH DURING THE DAY...WITH PRECIP PERSISTING ALL DAY SOUTH OF
I-72.  ONCE SECOND WAVE EXITS THE REGION...FRONT WILL DROP SOUTH OF
THE OHIO RIVER FRIDAY NIGHT...BRINGING AN END TO THE RAIN CHANCES.
MOSTLY SUNNY AND COOLER CONDITIONS WILL BE ON TAP FOR SATURDAY...AS
HIGH PRESSURE BUILDS INTO THE REGION.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
IN THE EXTENDED...NORTHWEST UPPER FLOW PATTERN SETS UP OVER THE
WEEKEND AND CONTINUES INTO NEXT WEEK.  GFS/CANADIAN CONTINUE TO
INDICATE FAIRLY SIGNIFICANT SHORT-WAVE DROPPING SOUTHEASTWARD TOWARD
ILLINOIS LATE SUNDAY INTO MONDAY.  MODELS HAVE SHOWN GOOD RUN-TO-RUN
CONSISTENCY WITH THIS FEATURE...SO HAVE ADDED 20 POPS TO THE GRIDS
FOR BOTH SUNDAY AND MONDAY.  BIG QUESTION WILL BE MOISTURE
AVAILABILITY...AS BEST MOISTURE WILL BE LOCKED UP FURTHER SOUTH AND
EAST.  DESPITE RELATIVELY DRY ATMOSPHERE...ENOUGH COLD AIR ALOFT
WILL BE PRESENT BOTH DAYS FOR DIURNAL CLOUD DEVELOPMENT AND THE
POSSIBILITY OF A FEW SHOWERS.  LATER SHIFTS MAY NEED TO BOOST POPS A
BIT...ONCE LOW-LEVEL MOISTURE PROFILES BECOME A BIT CLEARER.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BARNES
Hazardous weather outlook, Jun 22, 6:02 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
602 AM CDT THU JUN 22 2006

ILZ027>031-036>038-040-041-231100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
602 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION TODAY.
A COLD FRONT WILL SLOWLY DROP INTO THE REGION FROM THE NORTH
BRINGING SCATTERED THUNDERSTORMS TO THE REGION. LARGE HAIL WILL BE
THE PRIMARY SEVERE WEATHER THREAT THIS MORNING...WITH THE THREAT
TRENDING TOWARD DAMAGING WIND GUSTS THIS AFTERNOON. VERY HEAVY
RAINFALL IS ALSO POSSIBLE. THE RISK WILL TAPER OFF THIS EVENING
AS THE FRONT SAGS SOUTH OF THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

ILZ042>057-061-231100-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
602 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION TODAY
INTO TONIGHT. A COLD FRONT WILL SLOWLY DROP INTO THE REGION FROM THE
NORTH BRINGING SCATTERED THUNDERSTORMS TO THE REGION. LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREAT THIS MORNING...WITH THE
THREAT TRENDING TOWARD DAMAGING WIND GUSTS THIS AFTERNOON AND EVENING.
VERY HEAVY RAINFALL IS ALSO POSSIBLE. THE RISK WILL TAPER OFF OVERNIGHT
AS THE FRONT SAGS SOUTH OF THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY TO THE NORTH OF A SLOW
MOVING COLD FRONT. ANY STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

ILZ062-063-066>068-071>073-231100-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
602 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON INTO TONIGHT. A COLD FRONT WILL SLOWLY DROP INTO
THE REGION FROM THE NORTH BRINGING SCATTERED THUNDERSTORMS TO THE
REGION. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT...THOUGH
LARGE HAIL AND VERY HEAVY RAIN ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY TO THE NORTH OF A SLOW
MOVING COLD FRONT. A FEW OF THIS STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:52 AM CDTSevere Thunderstorm WarningILXKnox23 min
Jun 22, 8:02 AM CDTSevere Thunderstorm WarningILXPeoria, Tazewell31 min
Jun 22, 8:15 AM CDTSevere Thunderstorm WarningILXWoodford60 min
Jun 22, 8:19 AM CDTTornado WarningILXTazewell12 min
Jun 22, 8:41 AM CDTSevere Thunderstorm WarningILXMcLean49 min
Jun 22, 11:19 AM CDTSevere Thunderstorm WarningILXVermilion27 min
Jun 22, 11:50 AM CDTSevere Thunderstorm WarningILXLawrence37 min
Jun 22, 3:36 PM CDTSevere Thunderstorm WarningILXClay, Effingham54 min
Jun 22, 4:29 PM CDTSevere Thunderstorm WarningILXEffingham37 min
Jun 22, 4:46 PM CDTSevere Thunderstorm WarningILXShelby56 min
Jun 22, 5:04 PM CDTSevere Thunderstorm WarningILXColes56 min
Jun 22, 5:14 PM CDTSevere Thunderstorm WarningILXClark46 min
Jun 22, 5:19 PM CDTSevere Thunderstorm WarningILXEdgar56 min
Jun 22, 5:24 PM CDTSevere Thunderstorm WarningILXCumberland19 min
Jun 22, 5:38 PM CDTTornado WarningILXColes24 min
Jun 22, 5:48 PM CDTSevere Thunderstorm WarningILXDouglas, Moultrie43 min
Jun 22, 6:08 PM CDTSevere Thunderstorm WarningILXClark13 min
Jun 22, 6:20 PM CDTSevere Thunderstorm WarningILXEdgar25 min
Jun 22, 6:30 PM CDTFlash Flood WarningILXColes, Moultrie, Shelby6 hr
Jun 22, 6:54 PM CDTFlash Flood WarningILXEffingham6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.